[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
February 2010

Rare Cutaneous Manifestation of Hyperbilirubinemia

Author Affiliations

Author Affiliations: Departments of Medicine (Dr Aaron), Transplantation (Drs Zacharias and Gordon), and Dermatology (Dr Mannion), Lahey Clinic Medical Center, Burlington, Massachusetts.

Arch Dermatol. 2010;146(2):209-210. doi:10.1001/archdermatol.2009.383

A 25-year-old white woman had a history of biliary atresia. At age 3 weeks, she underwent a Kasai procedure, and at age 19 years, she underwent a live donor adult liver transplant (LDALT) with a Roux-en-Y hepaticojejunostomy. Approximately 5 years post transplant, the patient developed persistent pruritus, jaundice, and malaise and underwent biliary anastomotic dilation. Three weeks later, she developed acute tubular necrosis (ATN) due to tacrolimus toxic effects and was admitted to the hospital for hydration. Despite resolution of the ATN, the patient remained persistently jaundiced, and she underwent percutaneous transhepatic cholangiography with dilation of the anterior biliary ducts and removal of biliary stones. Drains were placed into the anterior and posterior biliary systems. The patient received 1 dose of intravenous levofloxacin on the day of the procedure.

First Page Preview View Large
First page PDF preview
First page PDF preview
×